Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 26, NWS Charleston, SC

June 4, 2010Allendale County, Hampton County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2010, 5:15 PM EDT for Allendale County, Hampton County, South Carolina; Screven County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2010, 5:15 PM EDT (21:15 UTC)
Expired
Jun 4, 2010, 5:42 PM EDT
In force
27 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:24 PM EDTTSTM WND DMGSylvania, GAONE SMALL TREE DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WUUS52 KCHS 042115
SVRCHS
GAC251-SCC005-049-042215-
/O.NEW.KCHS.SV.W.0026.100604T2115Z-100604T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 615 PM EDT

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SYLVANIA TO
  ALTMAN...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  EXTREME CLOUD TO GROUND LIGHTNING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SYLVANIA...ALTMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3296 8130 3265 8137 3267 8175 3291 8164
TIME...MOT...LOC 2115Z 255DEG 14KT 3284 8162 3272 8167

$$
2 follow-up statements
292 
WWUS52 KCHS 042135
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT FRI JUN 4 2010

GAC251-SCC005-049-042215-
/O.CON.KCHS.SV.W.0026.000000T0000Z-100604T2215Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-
535 PM EDT FRI JUN 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EXTREME WEST CENTRAL HAMPTON...SOUTH CENTRAL ALLENDALE AND
CENTRAL SCREVEN COUNTIES...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
OVER CENTRAL SCREVEN COUNTY...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF SYLVANIA TO SYLVANIA...MOVING EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3292 8134 3271 8137 3276 8166 3291 8159
TIME...MOT...LOC 2135Z 255DEG 14KT 3286 8153 3274 8158

$$
133 
WWUS52 KCHS 042142
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT FRI JUN 4 2010

GAC251-SCC005-049-042152-
/O.CAN.KCHS.SV.W.0026.000000T0000Z-100604T2215Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-
542 PM EDT FRI JUN 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL
HAMPTON...SOUTH CENTRAL ALLENDALE AND CENTRAL SCREVEN COUNTIES HAS
BEEN CANCELLED...

AT 542 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3292 8134 3271 8137 3276 8166 3291 8159
TIME...MOT...LOC 2142Z 255DEG 14KT 3287 8150 3275 8155

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:45 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 4, 3:45 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI JUN 4 2010

.SYNOPSIS...
ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE
WILL PERSIST THROUGH THE WEEKEND. A COLD FRONT WILL PUSH INTO
THE REGION FROM THE NORTH EARLY NEXT WEEK...BEFORE STALLING AND
DISSIPATING THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE SEABREEZE HAS SPARKED SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST SOUTH CAROLINA...WHILE A PROMINENT SHORTWAVE
MOVING UP FROM THE GULF OF MEXICO HAS MAINTAINED PERSISTENT
CONVECTION ACROSS SOUTHEAST GEORGIA. THERE REMAINS A LOW POTENTIAL
FOR ISOLATED STORMS TO BRIEFLY PULSE TO SEVERE LEVELS...A RESULT
OF THE COMBINED ENERGY FROM AN UPPER JET NOSING NORTHWARD FROM THE
GULF AND THE AFOREMENTIONED UPPER DISTURBANCE. PRECIPITABLE WATER
VALUES REMAIN RATHER HIGH IN THE 1.75 TO 2 INCH RANGE...SUGGESTING
THAT A LOCALIZED HEAVY RAINFALL THREAT REMAINS THROUGH THE AFTERNOON.

STRENGTH AND COVERAGE OF CONVECTION WILL DIMINISH AFTER DARK WITH
THE LOSS OF DAYTIME INSTABILITY AND HEATING. RAIN CHANCES DEPICTED
IN THE FORECAST REFLECT THE SEABREEZE LIKELY PUSHING MUCH OF THE
CONVECTION INLAND...WITH THE EXCEPTION OF MORE PERSISTENT
WEAKENING ACTIVITY SOUTH OF INTERSTATE 16 IN GEORGIA. HAVE THEN
REMOVED MENTION OF RAIN OVER LAND AREAS AFTER MIDNIGHT.

AREAS THAT RECEIVE MEASURABLE RAINFALL THIS AFTERNOON AND EVENING
COULD SEE SOME PATCHY FOG EARLY SATURDAY MORNING. OTHERWISE...EXPECT
ANOTHER WARM AND HUMID NIGHT...WITH LOW TEMPERATURES RANGING FROM
THE LOWER 70S INLAND TO THE UPPER 70S AT THE COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE NORTHERN JET STREAM WILL STRENGTHEN WITHIN THE
ENTRANCE SECTOR OF A BROAD TROUGH OVER THE GREAT LAKES THROUGH THE
WEEKEND...WHICH WILL CAUSE THE TROUGH TO DIG AND SHIFT SLOWLY
TOWARDS THE SOUTHEAST. SLIGHT RIDGING WILL OCCUR AHEAD OF THIS
FEATURE AS THE JET STREAM AND ASSOCIATED DIGGING KEEP AN AREA OF LOW
PRESSURE OVER THE WESTERN GULF. SHOWER AND THUNDERSTORM ACTIVITY
WILL BE MORE ISOLATED IN NATURE WITH SFC WINDS BECOMING MORE
WESTERLY ON THE DOWNWIND SIDE OF THE RIDGE. ACTIVITY WILL LIKELY BE
LIMITED TO AREAS WERE STRONG SFC HEATING OCCURS ALONG OR AHEAD OF AN
AFTERNOON SEABREEZE. ALTHOUGH COVERAGE WILL LIKELY BE LESS
THAN PREVIOUS DAYS...LOCALLY EXCESSIVE RAINFALL WILL REMAIN POSSIBLE
AS PWATS REMAIN AROUND 2 INCHES THROUGH THE WEEKEND. CHANCES OF
PRECIP WILL LIKELY DIMINISH SATURDAY NIGHT WITH DAYTIME HEAT
LOSS. AS RIDGING OCCURS CONDITIONS WILL BE FAVORABLE FOR HIGH TEMPS
TO REACH AROUND 90 AND DEWPOINTS TO REMAIN IN THE LOW/MID 70S.
OVERNIGHT LOWS WILL REMAIN AROUND 70.

SUNDAY...SLIGHT RIDGING WILL GIVE WAY TO A BROAD DIGGING TROUGH AND
ASSOCIATED COLD FRONT SUNDAY. COMPRESSIONAL HEATING AHEAD OF THE
FRONT SUPPORTS HIGH TEMPS IN THE LOW 90S ALONG WITH SFC DEWPOINTS IN
THE LOW TO MID 70S. SLIGHT ISENTROPIC LIFT ALONG WITH CLOUDS FROM
EARLY CONVECTION MAY LIMIT TEMPS INTO THE UPPER 80S. LOCATIONS THAT
DO EXPERIENCE STRONG SFC HEATING MAY APPROACH HEAT ADVISORY
CRITERIA...105 F...ESPECIALLY DURING PEAK HEATING HOURS IN THE
AFTERNOON.

A PERIOD OF ENHANCED SHOWER/THUNDERSTORM ACTIVITY APPEARS TO BE
TAKING SHAPE SUNDAY AFTERNOON AS AN H5 SHORTWAVE SHIFTS FROM THE
GULF TO THE SOUTHEAST WHILE A WEAKENING COLD FRONT ENTERS THE REGION
FROM THE NORTH. A FEW STRONG THUNDERSTORMS MAY OCCUR SUNDAY
AFTERNOON AS A MODERATE CAPE/LOW SHEAR ENVIRONMENT DEVELOPS OVER THE
FORECAST REGION WHERE THE H5 SHORTWAVE AND WEAKENING COLD FRONT ARE
EXPECTED TO INTERSECT. THE PRESENCE OF INCREASING LOW LVL WIND
FIELDS AND AN AFTERNOON SEABREEZE WILL FURTHER ENHANCE UPLIFT OVER
PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.
LOCATIONS OVER SOUTHEAST GEORGIA APPEAR TO BE AT HIGHER RISK FOR
THUNDERSTORM ACTIVITY GIVEN THE LOCATION OF THE H5 SHORTWAVE. SUB
PAR 500 MB FLOW AND A WEAK UPPER LVL JET AT THE TIME OF THE EVENT
HOWEVER...WILL LIKELY LIMIT THUNDERSTORMS TO A MORE PULSE TYPE
EVENT...WITH WIND AND HEAVY RAIN BEING THE PRIMARY CONCERNS. A
DOWNSLOPE WIND COMPONENT WILL THEN TAKE PLACE LATE SUNDAY...LIKELY
ENDING ANY POTENTIAL SEVERE THREAT A FEW HOURS AFTER NIGHTFALL.
OVERNIGHT LOWS SHOULD REMAIN AROUND 70.

MONDAY...A WEAKENING COLD FRONT WILL LIKELY STALL JUST SOUTH OF THE
REGION MONDAY. SEVERAL MODELS INDICATE A WEAK LOW DEVELOPING ALONG
THE STALLED BOUNDARY AS UPPER LVL DIVERGENCE INCREASES FROM THE
NORTH. THIS MAY SPAWN ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY
AFTERNOON OVER THE FORECAST AREA. MOST ACTIVITY SHOULD REMAIN OVER
SOUTHEAST GEORGIA WHERE PWATS AROUND 1.5 INCHES AND 70 DEGREE DEWPOINTS
REMAIN JUST NORTH OF THE STALLED BOUNDARY. ACTIVITY WILL LIKELY END
AROUND SUNSET WITH DAYTIME HEAT LOSS. HIGH TEMPS SHOULD BE A FEW
DEGREES COOLER IN THE UPPER 80S. OVERNIGHT LOWS WILL BE IN THE MID
TO UPPER 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MONDAY NIGHT THROUGH WEDNESDAY...A SIGNIFICANT AIRMASS CHANGE IS NOT
EXPECTED AS A STATIONARY BOUNDARY REMAINS JUST SOUTH OF THE REGION
THROUGH MIDWEEK. THE THREAT FOR HEAVY RAIN HOWEVER...APPEARS LESS
LIKELY AS PWATS DROP CONSIDERABLY TUESDAY AND WEDNESDAY.
HOWEVER...TEMPERATURES SHOULD REMAIN AROUND 90 THROUGH THE FORECAST
PERIOD ALONG WITH 70 DEGREE SFC DEWPOINTS. THIS SCENARIO JUSTIFIES
SLIGHT CHANCE TO CHANCE POPS TUESDAY AND WEDNESDAY...ESPECIALLY
DURING AFTERNOON HEATING HOURS. ACTIVITY SHOULD BE LESS DURING
OVERNIGHT PERIODS.

THURSDAY AND FRIDAY...A BRIEF PERIOD OF HIGH PRESSURE WILL QUICKLY
BE REPLACED WITH ONSHORE FLOW AS LOW PRESSURE DEVELOPS OVER THE OHIO
VALLEY. MOISTURE SHOULD BECOME AMPLE OVER THE SOUTHEAST BY EARLY
THURSDAY...THUS PRODUCING HOT AND HUMID CONDITIONS THROUGH FRIDAY.
TEMPS SHOULD BE ABOVE NORMAL...LOWER 90S...WITH SFC DEWPOINTS IN THE
LOW TO MID 70S. A GENERAL SUMMERTIME PATTERN WILL LIKELY RETURN WITH
SHOWER AND THUNDERSTORM ACTIVITY ALONG AFTERNOON SEABREEZES.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
MAIN TAF CONCERN WILL BE THUNDERSTORM IMPACTS DURING THE NEXT 6
HOURS. AN UPPER LEVEL DISTURBANCE IS CURRENTLY PUSHING INTO
SOUTHEAST GEORGIA FROM THE GULF OF MEXICO...EFFECTIVELY SPARKING
SHOWERS AND THUNDERSTORMS SOUTH OF THE SAVANNAH RIVER. HAVE
MAINTAINED A TEMPO GROUP FOR +TSRA THROUGH 21Z AT KSAV. CONVECTION
IS MORE ISOLATED TO THE NORTH...AS STORMS HAVE MAINLY BEEN THE
RESULT OF THE INLAND SEABREEZE PROGRESSION. HAVE INCLUDED A BRIEF
MENTION OF THUNDERSTORMS IN THE KCHS TAF FOR THE NEXT
HOUR...FOLLOWED BY VICINITY THUNDER INTO THE EVENING. AMENDMENTS
WILL BE LIKELY AS CONVECTIVE TRENDS BECOME MORE CLEAR.

MODEL GUIDANCE IS IN SLIGHT DISAGREEMENT REGARDING CIGS AND VSBYS
OVERNIGHT. WILL REFRAIN FROM MENTIONING ANY CB AFTER AROUND
MIDNIGHT...AS THERE REMAINS SOME UNCERTAINTY REGARDING NOCTURNAL
RAIN CHANCES. A REDUCTION IN VSBY IS POSSIBLE AT LOCATIONS WHERE
RAINFALL OCCURS...BUT AT THIS POINT...WILL JUST INCLUDE MVFR VSBYS
AT KSAV WHERE MORE SIGNIFICANT RAIN IS MORE LIKELY.

EXTENDED AVIATION OUTLOOK...DIURNAL SHOWERS/TSTMS ARE EXPECTED
EACH AFTERNOON AND EVENING IN THE VICINITY OF THE COASTAL TAF
CORRIDOR...ESPECIALLY DURING TIMES WHEN AN AFTERNOON SEABREEZE
PUSHES INLAND. AT LEAST SLIGHT CHANCES OF MVFR OR LOWER CIGS/VSBYS
POSSIBLE A FEW HOURS AROUND DAWN EACH DAY THROUGH MID WEEK.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE THROUGH
THE SHORT TERM PERIOD. SOUTHERLY WINDS UP TO 15 KT CURRENTLY
PREVAIL ACROSS THE COASTAL WATERS THIS AFTERNOON. FOLLOWING A
TYPICAL DIURNAL PATTERN...WINDS WILL VEER MORE SOUTHWEST
TONIGHT...WHILE SPEEDS REMAIN IN THE 10 TO 15 KT RANGE. SEAS WILL
BE 3 FT OR LESS.

SATURDAY THROUGH WEDNESDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SCA CRITERIA THROUGH WEDNESDAY. SEABREEZE CIRCULATIONS AND
NOCTURNAL WIND SURGES MAY BRIEFLY INCREASE SFC WINDS BETWEEN 15 TO
20 KNOTS...BUT SOUTH/SOUTHWEST WINDS BETWEEN 10 TO 15 KNOTS SHOULD
PREVAIL OVER ALL WATERS THROUGH THE WEEKEND.

WINDS AND SEAS MAY APPROACH SCA CRITERIA LATE SUNDAY INTO MONDAY
MORNING AHEAD OF AN APPROACHING COLD FRONT. WINDS ARE EXPECTED TO
INCREASE TO AROUND 20 KNOTS AND SEAS WILL LIKELY BUILD TO 4 TO 5
FEET...MAINLY OVER THE SOUTH CAROLINA WATERS. HIGHEST SEAS ARE
EXPECTED TO REMAIN BEYOND 20 NM FROM THE COAST. SOUTHWEST WINDS
WILL QUICKLY BEGIN TO SUBSIDE AS THE FRONT STALLS JUST SOUTH OF THE
COASTAL WATERS LATE MONDAY. THE POSITION OF THE STALLED BOUNDARY AND
ASSOCIATED WINDS/SEAS REMAIN HIGHLY UNCERTAIN THROUGH MIDWEEK. WINDS
HOWEVER...ARE EXPECTED TO BECOME SOUTH/SOUTHEASTERLY AND REMAIN WELL
BELOW SCA CRITERIA AS ONSHORE FLOW DEVELOPS BY LATE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 4, 3:57 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
357 AM EDT FRI JUN 4 2010

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
357 AM EDT FRI JUN 4 2010

...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS AND HEAVY RAIN...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL DEVELOP BY LATE THIS MORNING AND WILL CONTINUE
INTO THIS EVENING. ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS TO 60 MPH...ESPECIALLY BETWEEN 11 AM AND 6 PM.
ALSO...THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN...AND LOCALIZED
FLOODING IS POSSIBLE.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR ADDITIONAL INFORMATION TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDICES...HOT AND HUMID CONDITIONS SATURDAY THROUGH AT LEAST
MONDAY WILL CREATE THE HIGHEST HEAT INDEX VALUES SO FAR THIS YEAR.
AFTERNOON HEAT INDICES EXCEEDING 100F WILL OCCUR EACH AFTERNOON.
THERE IS A CHANCE THAT HEAT INDICES COULD REACH OR EXCEED
105F...ESPECIALLY SUNDAY AND MONDAY AFTERNOONS...AND HEAT
ADVISORIES COULD BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 4, 2:27 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FUNNEL CLOUD     3 N BLUFFTON            32.28N 80.86W
06/04/2010                   BEAUFORT           SC   COAST GUARD

            THE PUBLIC AND COAST GUARD REPORTED A FUNNEL CLOUD OVER
            THE BLUFFTON AREA.

&&

JHP
Special weather statement, Jun 4, 3:24 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT FRI JUN 4 2010

SCZ045-050-052-042000-
CHARESTON-INLAND BERKELEY-TIDAL BERKEKEY-
324 PM EDT FRI JUN 4 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
CHARLESTON COUNTIES THROUGH 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RED BANK LANDING
TO THE I-26/I-526 INTERCHANGE...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAINHOY...CHARLESTON AIRPORT...DANIEL ISLAND...HANAHAN...I-26/I-526
INTERCHANGE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON AND
WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

&&

LAT...LON 3293 7978 3293 7979 3284 7987 3284 7989
      3286 7990 3284 7990 3284 7998 3284 8011
      3299 7995 3299 7973
TIME...MOT...LOC 1924Z 256DEG 12KT 3294 7991 3287 8003
Local storm report, Jun 4, 3:30 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       BLUFFTON                32.24N 80.86W
06/04/2010  M2.33 INCH       BEAUFORT           SC   BROADCAST MEDIA

            2.33 INCHES OF RAIN HAS FALLEN NEAR THE BLUFFTON AREA.
            REPORT RELAYED BY A MEMBER OF THE SAVANNAH MEDIA.

&&
Special weather statement, Jun 4, 3:38 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT FRI JUN 4 2010

GAZ118-119-SCZ047-051-042015-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
338 PM EDT FRI JUN 4 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND JASPER
COUNTIES THROUGH 415 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURROUGHS...GARDEN CITY...MEINHARD...MONTEITH...PORT WENTWORTH...
SAVANNAH AIRPORT...SAVANNAH...WHITE BLUFF AND WINDSOR FOREST...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3194 8117 3195 8117 3195 8118 3194 8118
      3198 8128 3221 8120 3216 8099 3208 8104
      3208 8106 3207 8105 3193 8114
TIME...MOT...LOC 1939Z 204DEG 16KT 3200 8121
Special weather statement, Jun 4, 3:59 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI JUN 4 2010

GAZ088-SCZ040-042-042030-
ALLENDALE-HAMPTON-SCREVEN-
359 PM EDT FRI JUN 4 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALTMAN...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS AND SYLVANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8151 3271 8129 3260 8164 3274 8173
TIME...MOT...LOC 1959Z 236DEG 14KT 3272 8161
Special weather statement, Jun 4, 4:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT FRI JUN 4 2010

GAZ087-088-100-042115-
BULLOCH-JENKINS-SCREVEN-
447 PM EDT FRI JUN 4 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND
SCREVEN COUNTIES THROUGH 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARKERS...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...ROCKY FORD...SCARBORO...SYLVANIA AND
WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3291 8164 3269 8155 3261 8189 3278 8196
TIME...MOT...LOC 2048Z 250DEG 11KT 3273 8182

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:13 PM EDTSpecial Weather StatementCHSBeaufort32 min
Jun 4, 2:45 PM EDTAreal Flood AdvisoryCHSBeaufort40 min
Jun 4, 3:24 PM EDTSpecial Weather StatementCHSCharleston36 min
Jun 4, 3:45 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston45 min
Jun 4, 3:38 PM EDTSpecial Weather StatementCHSChatham37 min
Jun 4, 3:59 PM EDTSpecial Weather StatementCHSScreven31 min
Jun 4, 4:47 PM EDTSpecial Weather StatementCHSScreven28 min
Jun 4, 7:52 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2010Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.